Discussions that mention zoloft

Drug Interactions / Side Effects board


Hi everyone. I'm a 40 yr old diabetic male who had a near fatal heart attack November 2001, also have HBP, peripheral neuropathy. I've was on all kinds of meds over the years for depression etc, and when I stopped the Zoloft (100mg/day) with my Dr's approval. No mention was made about withdrawal. Two days later I started getting all the zaps, hot flashes, swooshes behind my eyeballs, and incredible dizziness. Called Dr about this and given past heart history, ordered to get to ER. ER found nothing and addmitted me for observation. I signed out AMA. I honestly thought I was dying until I found this board and realized I wasn't nuts or dying.

Went back to Dr last week and told him about this and he told me that Zoloft withdrawal was EXTREMELY RARE, but if I was having it, it should be over any day now. I have been off of Zoloft for 20 days. Two questions, How long will this really last, and why does the medical community act like this doesn't exist?


I continue to be amazed that doctors tell their patients Zoloft is safe, non-habit forming and there are no withdrawal symptoms! Are doctors in the dark about Zoloft and other medications? Isn't this information available to them?
I have so little faith in the medical professionals out the that it's not funny.

Ten days before my heart attack I had a stress test done at the cardiac unit of the hospital due to chest tightness/pain. They gave me a clean bill of cardiac health even though I had chest pain after getting off the treadmill.

I've had major memory problems when taking the Zoloft along with some tremors etc, and every time I complained about them, they orders more tests!

I just wish someone could tell me how long the withdrawal will last. Since stopping them I'm also feeling extremely lethargic, like I could stay in bed all day.
I'm not kidding! For me, it came and went in waves. I can honestly say that at about month 3 I think I had finally beat it. It wasn't at it's worst for a solid three months but I did feel it's effects for that long of a period of time. You can do it if it's important to you! I'm pulling for you. If you are interested, I kept sort of a diary of my experienced on the "Zoloft is Hell" thread.
SGT207,

Hello there! I did have stomach problems but I was so "freaked out" by the zaps and head problems I think I discounted the stomach. Please beleave me that it does get better! Sometimes it seems like you can't make it, but if I got through it anyone can. I've always considered myself a very weak person and still to this day deal with my share of problems. I didn't want zoloft to be part of my daily ritual anymore. I feel for all of you out there who have decided to stop the medication! Every time I go to the doctor I am given a drug that I think I really don't need but in the back of my mind I think (I guess like Alice in Wonderland) it's a magic pill that will cure me. There is not a pill for that!! I know there are so many people out there who honestly need the help and medication and I think that is very appropriate. There are a lot of us out there who are overworked, overstressed, depressed fro-time-to-time who simply should not be give drugs to deal with it.

Please forgive me if I've rambled or misspelled...I've just got home from work and am very tired and am not even going to read what I've typed for typos. I know you all will understand.

We have to stick together and try to make a difference and help eachother. There was a time when I thought my doctors was making decisions in my best interest but I question that now. We should all question any drug that is prescribed to us.

I' m here for you all. Please beleave me when I say it will get better if you can stick it out a little while longer.

Cindy
I tapered very slowly - all the way down to 2 or 3 mg's [which is very very low for zoloft] and still got the withdrawal.
nausea, no appetite, cramps, stomach slwoing down to the point of almost not working at all.... all b/c of the seretonin receptors in the stomach trying to re-configure themselves to work w/o the zoloft. it seems to get better very slowly ---
For baily - I was on a 50mg dose and tapered down from there. The week I went to 25mg was rough - I had kind of a panic attack one day where my heart beat was racing and cold sweats. One day at work, I was so hot, I was just about soaking from perspiration, and yet my teeth wouldn't stop chattering - freaky. Also, that week I was extremely tired and irritable. I got so mad at everything, I darn near quit my job because everything was frustrating me so much. But after about a week I was fine again. I had some similar but not as serious symptoms when I went down to 12.5mgs - mostly tired all the time. I went from 12.5mg every other day to none. Three days after I totally quit is when all the dizziness, nausea, and zooming sensations (zaps) in my head started. I was extremely dizzy and sick to my stomach for about 6 or 7 days and missed a week of work.

For Tinman - Benedryl is the OTC allergy medicine. I've tried that (the tablets) and Advil Cold & Sinus, both I saw recommended in another chatroom for helping with the headaches, zaps, and dizziness. For me, I think the Advil Cold & Sinus works better, but I was suprised and relieved that they really do seem to help!

Well, today is 2 weeks without Zoloft. Today was not too bad at all. I felt great all morning, but started to have the zaps and very mild dizziness this afternoon. I think the withdrawal S-L-O-W-L-Y gets better. Either that or you start getting used to walking around dizzy all the time.
hi everyone. i am now on my 22 day without the zoloft. i have had good days as well as bad ones but it seems like the zaps and dizziness are getting alittle bit better. i am now starting with the emotional rollercoaster. one minute i want to cry and the next i want to just go off on someone for no apparent reason. Sometimes it is really hard to keep control of my emotions. whats ironic is i work in a psych hospital and i have asked several of the doctors about the zoloft withdraw and they just look at me like i don't know what i am talking about. i just wanted to say to everyone just hang in there. i believe there is light at the end of the tunnel. if anyone needs to chat feel free to email me at [email protected] I will always respond. Kari
Lord help me. The zaps are non-stop today. I dont even have to move and they come on so intensely.

I pulled up my first post to see when I went cold turkey and it was Oct 12th. It is now November 10th. It has gone from bad to worse.

It will continue until it depletes from our systems. This can take three months. I pray so often it doesnt.

I was on 100 mils for 4 months. Went cold turkey. Thats my zoloft diary entry for today. If my zaps get better as the day goes on, I will tell you. And try to see what I did to maybe make them lessen.
My doc started me at 100 mils from the get.

I honestly cannot report any positive effects from the medicine.

This medicine will ruin a perfectly good, passionate relationship. If you know what I mean... Dont start it man.

Now the sexual side effects are getting better but the zaps are cruel.

I know in my heart they will one day stop but sometimes I wonder, I really wonder.

Alot of the tiredness has gone away but the zaps man. GOD... relentless. Same sensation as sticking your tongue to a 9-volt battery except the sensation is in the head.

One would rather crop tobacco than make love when on Zoloft. Sad.